Nebraska, 2024Tornadoes and Hail in Nebraska, May 23 to 24, 2024
May 23 to 24, 2024 · NWS GID · 32 events in 16 counties and zones
Extensive line of thunderstorms brings broad swaths of damaging winds, along with a few tornadoes, to portions of south central Nebraska during the late evening hours of May 23rd into the early morning hours of May 24th. A cold front associated with a closed upper low pressure over the Dakotas sparked a line of thunderstorms to develop during the late afternoon hours from central SD into the NE…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- $4.3 million
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extensive line of thunderstorms brings broad swaths of damaging winds, along with a few tornadoes, to portions of south central Nebraska during the late evening hours of May 23rd into the early morning hours of May 24th. A cold front associated with a closed upper low pressure over the Dakotas sparked a line of thunderstorms to develop during the late afternoon hours from central SD into the NE Panhandle. This activity, fueled by strong instability (MLCAPE 1500-3000 J/kg) and deep layer shear, become intense and organized prior to moving into far W portions of the GID CWA around 10pm CDT. The line continued to strengthen and organize as it shifted eastward into deeper low level moisture and, in turn, began to produce occasional QLCS tornadoes. The line impacted the Tri-Cities shortly after midnight. Of the Tri-Cities, Hastings was by far the most severely impacted, with several reports of wind gusts around 60 MPH and extensive tree damage in and around town. An 85 MPH wind gust was measured just west of Hastings in the Heartwell area. As storms continued eastward during the early morning hours of the 24th, damaging wind remained the primary threat. The strongest and most concentrated area of wind reports occurred roughly along the Highway 74 corridor in Clay and Fillmore Counties. Here, a 75 MPH gust was measured by a mesonet just E of Edgar. The severe portion of the line exited eastern portions of the forecast area by 2AM on the 24th. In total, there were 5 confirmed tornadoes from this event, all of which were of the weak and QLCS variety. The most impactful tornado, and the only one to hit a population center, was in Holdrege, but even this damage was fairly minor and rated as an EF1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 23, 5:15 PM CST, 4 hours 8 minutes earlier. Its key messages:
- Strong to severe thunderstorms are expected across south central Nebraska and north central Kansas late this evening and overnight. The best chances for severe weather in our area will be for south central Nebraska between 10pm and 4am, with storms ending from west to east.
- A progression of systems will move through the region over the Memorial Day Weekend. These systems will bring a chance of periodic shower and thunderstorm activity to portions of the area, which could put a damper on some outdoor holiday plans.
- Expect a gradual warming trend heading into mid-week, with highs returning to the 80s.
Area forecast discussion, May 23, 5:15 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
615 PM CDT Thu May 23 2024
.KEY MESSAGES...
- Strong to severe thunderstorms are expected across south
central Nebraska and north central Kansas late this evening
and overnight. The best chances for severe weather in our area
will be for south central Nebraska between 10pm and 4am, with
storms ending from west to east.
- A progression of systems will move through the region over the
Memorial Day Weekend. These systems will bring a chance of
periodic shower and thunderstorm activity to portions of the
area, which could put a damper on some outdoor holiday plans.
- Expect a gradual warming trend heading into mid-week, with
highs returning to the 80s.
&&
.DISCUSSION...
Issued at 406 PM CDT Thu May 23 2024
A closed low will move into the western part of the Dakotas this
afternoon and evening, with a warm front over the Dakotas. Things
have warmed up fairly well, with temperatures currently ranging from
the mid-70s to low 80s. SBCAPE values are expected to reach around
1000-2500 J/kg with MLCAPE values around 1500-3000 J/kg. DCAPE
values of 1200-1400 J/kg are also expected along with steep lapse
rates. A cold front is expected to move through the region later
today, which will be the lifting mechanism for the main part of our
severe weather concerns. A few isolated storms may be possible this
evening, but the bulk of the severe weather issues will be mainly
between 10pm and 4am. Storms are expected to initiate, congealing
into a line as they cross the Hastings CWA. Strong winds up to
75mph will be the main hazard. Large hail up to ping pong to golf
ball size will also be a concern. A few tornadoes embedded within
the line of storms will also be possible. This will make any
tornadoes that doe develop, potentially difficult to see, especially
with the event occurring after dark.
With the passage of the front and pressure rises in the area, there
may be a few hours where winds are pretty strong following the
storms moving through the area. Should this situation pan out, a
few areas could see some non-thunderstorm, post frontal wind gusts
nearing 50mph. Low confidence at this time in this solution.
Friday, the cold front will clear the region, with the low lifting
to the north, into Canada. Precipitation should be clearing the
area around or shortly after sunrise. For the rest of the day, dry
conditions and cooler temperatures are expected. Highs will range
from the mid to upper 60s along and north of I-80 to the mid-70s in
north central Kansas. Breezy conditions are expected through mid-
afternoon, easing off from southwest to northeast as the low moves
out.
Heading into the holiday weekend, a couple of disturbances will move
into the region. This may result in some periodic showers and
thunderstorms, which could put a damper on holiday plans. At the
moment, the best chance for any stronger to marginally severe storms
would be Saturday afternoon and evening. For those planning on
outdoor activities, continue to monitor the forecast through the
weekend.
Temperatures warm up heading into Tuesday and Wednesday, with highs
returning to the mid-70s to low 80s.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 608 PM CDT Thu May 23 2024
VFR conditions with SSE winds gusting to 25-30 kts will only
continue until around 05Z tonight. By then, a cold front moving
across the area will bring strong to severe thunderstorms as
well as a wind shift to NW behind the front. These thunderstorms
may well be severe with large hail, damaging winds (I put gusts
to 55 kts in the TAFs but they may be even stronger), and
isolated tornadoes. The most likely timeframe for +TSRA at the
TAF sites will be approximately from 24/04Z to 24/08Z.
Visibility will likely be restricted as these storms move over
the sites as well. Behind the front Friday morning, NW winds
will continue to gust to 25-30 kts through the day, but should
diminish to around 9-12 kts by the end of the period. VFR
ceilings/visibility are expected to return shortly behind the
passage of the thunderstorms early Friday morning.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&
DISCUSSION...Wekesser
AVIATION...Hickford
Hazardous weather outlook, May 23, 2:22 PM CST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Hastings NE
322 PM CDT Thu May 23 2024
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
322 PM CDT Thu May 23 2024
This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.
.DAY ONE...This Afternoon and Tonight.
Thursday evening and overnight, chances for thunderstorms will
increase across the outlook area. The best chances look to be
between 10 PM and 4 AM as a complex of storms pushes through the
area. Some higher end wind gusts could exceed 75 MPH, which is
the primary severe weather threat, but hail up to the size of golf
balls and a few tornadoes are not out of the question.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Saturday afternoon through Monday (Memorial Day), periodic
thunderstorm chances return to the forecast. At this time, the
greatest threat for severe thunderstorms over the holiday weekend
will be Saturday evening into Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening/tonight. Spotters
are encouraged to report any severe weather to the National
Weather Service.
&&
More information may be obtained at the following web page:
https://www.weather.gov/hastings
Event by event
24 thunderstorm wind, 7 tornado, 1 hail. Local standard time, as filed.
Hail, Furnas
- When
- May 23, 9:23 PM CST
- Where
- Furnas County, 4.18 mi N of Cambridge
- Measured
- 1.75 in hail
- Property damage
- $250,000
- Crop damage
- $2.0 million
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -100.180
Hail up to golf ball size was accompanied by wind gusts estimated to be near 70 MPH.
Thunderstorm Wind, Furnas
- When
- May 23, 9:23 PM CST
- Where
- Furnas County, 4.18 mi N of Cambridge
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $250,000
- Crop damage
- $2.0 million
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -100.180
Hail up to golf ball size was accompanied by wind gusts estimated to be near 70 MPH.
Thunderstorm Wind, Dawson
- When
- May 23, 9:46 PM CST
- Where
- Dawson County, 2.61 mi E of Darr
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.820, -99.830
A wind gust of 61 MPH was measured by a mesonet station located five miles northwest of Lexington.
Thunderstorm Wind, Dawson
- When
- May 23, 9:54 PM CST
- Where
- Dawson County, 0.69 mi N of Lexington Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.790, -99.770
A wind gust of 60 MPH was measured by the Lexington Airport AWOS.
Tornado, Phelps
- When
- May 23, 10:30 PM CST to 10:33 PM CST
- Where
- Phelps County, 1.33 mi SSW of Holdrege to 0.67 mi E of Holdrege
- Rating
- EF1
- Path length
- 1.7 mi
- Path width
- 100 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.434, -99.383
An EF1 tornado tracked catty-corner from southwest to northeast across Holdrege. Much of the damage was noted in trees throughout town. Some large trees were uprooted or snapped. A handful of garages sustained damage. The tornado winds initially damaged the garage door, after which some structural wall damage occurred. The peak wind speed was estimated to be 95 MPH, based on the damage to both trees and structures along its nearly two mile path.
Thunderstorm Wind, Harlan
- When
- May 23, 10:41 PM CST
- Where
- Harlan County, 3.19 mi SSE of Republican City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.060, -99.190
A wind gust of 64 MPH was measured by a mesonet station located one mile east-southeast of Harlan County Dam.
Tornado, Kearney
- When
- May 23, 10:51 PM CST to 10:56 PM CST
- Where
- Kearney County, 6.68 mi NNW of Axtell to 5.37 mi NNE of Axtell
- Rating
- EF0
- Path length
- 4.33 mi
- Path width
- 75 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.568, -99.174
A local resident reported damage to an irrigation pivot and soybean field north of Axtell. Subsequent radar review showed a circulation in the same area and time as the report, supporting a tornado. The location of the path was estimated based upon radar and the local resident report. The tornado was rated an EF0 with peak winds estimated to be 80 MPH based upon damage described to the pivot.
Thunderstorm Wind, Franklin
- When
- May 23, 10:55 PM CST
- Where
- Franklin County, 7.52 mi W of Macon
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.200, -99.090
A wind gust of 61 MPH was measured by a mesonet station located seven miles west of Macon.
Tornado, Kearney
- When
- May 23, 11:00 PM CST to 11:10 PM CST
- Where
- Kearney County, 3.34 mi NNW of Minden to 1.85 mi W of Heartwell
- Rating
- EF0
- Path length
- 8.37 mi
- Path width
- 60 yd
- Property damage
- $350,000
- Crop damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.546, -98.971
This EF0 rated tornado damaged a handful of irrigation pivots and trees along its over eight mile path. The peak wind speed was estimated to be 85 MPH, based upon tree damage near the middle of the path. This tornado was also noted by a drop in the WSR-88D correlation coefficient product. The drop coincides with the path, but damage was very limited. One possible theory is the lower correlation coefficient shown on radar was caused by corn stalks lifted into the air from several no-till fields.
Tornado, Howard
- When
- May 23, 11:08 PM CST to 11:10 PM CST
- Where
- Howard County, 5.12 mi SE of Cushing to 5.81 mi SE of Cushing
- Rating
- EF1
- Path length
- 1.24 mi
- Path width
- 95 yd
- Continued into
- Merrick, Ne (GID)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.245, -98.313
This EF1 rated tornado started in extreme eastern Howard County and ended in extreme southern Nance County, with most of its time spent in Merrick County north-northeast of Palmer. There were several spots of tree damage along its roughly 7 mile path. The most significant damage was to an outbuilding and large cottonwood trees northeast of Palmer. The estimated peak wind speed of 95 MPH was estimated based upon the damage at this particular farmstead.
Tornado, Merrick
- When
- May 23, 11:10 PM CST to 11:17 PM CST
- Where
- Merrick County, 2.94 mi NW of Palmer to 4.48 mi NE of Palmer
- Rating
- EF1
- Path length
- 5.4 mi
- Path width
- 95 yd
- Continued into
- Nance, Ne (GID)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.250, -98.290
This EF1 rated tornado started in extreme eastern Howard County and ended in extreme southern Nance County, with most of its time spent in Merrick County north-northeast of Palmer. There were several spots of tree damage along its roughly 7 mile path. The most significant damage was to an outbuilding and large cottonwood trees northeast of Palmer. The estimated peak wind speed of 95 MPH was estimated based upon the damage at this particular farmstead.
Thunderstorm Wind, Kearney
- When
- May 23, 11:12 PM CST
- Where
- Kearney County, 1.57 mi W of Heartwell
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.570, -98.810
A wind gust of 85 MPH was measured by a mesonet station located one mile west of Heartwell.
Tornado, Nance
- When
- May 23, 11:17 PM CST to 11:18 PM CST
- Where
- Nance County, 13.01 mi SW of Fullerton to 12.66 mi SW of Fullerton
- Rating
- EF1
- Path length
- 0.35 mi
- Path width
- 95 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.265, -98.188
This EF1 rated tornado started in extreme eastern Howard County and ended in extreme southern Nance County, with most of its time spent in Merrick County north-northeast of Palmer. There were several spots of tree damage along its roughly 7 mile path. The most significant damage was to an outbuilding and large cottonwood trees northeast of Palmer. The estimated peak wind speed of 95 MPH was estimated based upon the damage at this particular farmstead.
Tornado, Adams
- When
- May 23, 11:26 PM CST to 11:30 PM CST
- Where
- Adams County, 5.92 mi SW of Ayr to 3.91 mi SSW of Ayr
- Rating
- EF1
- Path length
- 2.55 mi
- Path width
- 80 yd
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.367, -98.508
A short-lived EF1 tornado moved east along and north of Silver Lake Road in far southern Adams County, just northwest of Blue Hill. This tornado had an estimated peak wind speed of 95 MPH based upon damage to a large outbuilding at one farmstead. The tornado damaged two center-pivot irrigation systems before hitting a farmstead. At the farmstead, the main damage was a to a large wood-framed, metal building, including blowing out the door and the back wall. Tree damage was widespread across the northern part of the farmstead. Down the road a mile or so, the tornado destroyed a lean-to shed on an old barn. Horses inside the barn were also injured. The tornado lifted shortly thereafter. Surrounding the tornado path, especially to the north and west, there were several pockets of sporadic straight-line wind damage, with gusts exceeding 70 MPH. Damage in this path included to trees, several center-pivot irrigation systems, and the destruction of an old barn at another farmstead.
Thunderstorm Wind, Hall
- When
- May 23, 11:30 PM CST
- Where
- Hall County, Grand Is
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.920, -98.350
Tree damage was reported across Grand Island, including a few trees uprooted.
Thunderstorm Wind, Adams
- When
- May 23, 11:30 PM CST to 11:40 PM CST
- Where
- Adams County, 2 mi SW of (Hsi)hastings Arpt to 2.09 mi NE of Hastings
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $75,000
- Reported by
- ASOS
- Coordinates
- 40.581, -98.459
A wind gust of 60 MPH was measured by the Hastings Airport ASOS and a gust of 58 MPH was measured by a mesonet station located four miles southwest of Hastings. Gusts estimated to be at least 60 MPH were reported across town, resulting in numerous reports of tree damage.
Thunderstorm Wind, Adams
- When
- May 23, 11:33 PM CST
- Where
- Adams County, 1.05 mi W of Ayr
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.420, -98.440
A wind gust of 66 MPH was measured by a mesonet station located two miles south of Ayr.
Thunderstorm Wind, Clay
- When
- May 23, 11:40 PM CST
- Where
- Clay County, 1.72 mi WNW of Inland
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.610, -98.250
A wind gust of 73 MPH was measured by a mesonet station located two miles north-northwest of Inland.
Thunderstorm Wind, Merrick
- When
- May 23, 11:49 PM CST
- Where
- Merrick County, 5.02 mi NE of Clarks
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.250, -97.780
A wind gust of 67 MPH was measured by a mesonet station located four miles northeast of Clarks.
Thunderstorm Wind, Clay
- When
- May 23, 11:50 PM CST to May 24, 12:00 AM CST
- Where
- Clay County, 3.8 mi NNE of Fairfield to 5.86 mi SE of Clay Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $175,000
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -98.090
Wind gusts were estimated to be near 70 MPH. Emergency management reported a large tree downed near the intersection of Road 310 and Road L. Two irrigation pivots were flipped approximately six miles southeast of Clay Center, and minor porch and tractor damage was reported at a farmstead approximately six miles east-southeast of Clay Center.
Thunderstorm Wind, Clay
- When
- May 23, 11:53 PM CST to May 24, 12:00 AM CST
- Where
- Clay County, 2.14 mi NNW of Edgar to Edgar
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 40.400, -97.980
A wind gust of 66 MPH was measured by a mesonet station located two miles north of Edgar. Emergency management reported tree damage in Edgar, with a few limbs downed that were up to eight inches in diameter.
Thunderstorm Wind, Clay
- When
- May 23, 11:55 PM CST to May 24, 12:00 AM CST
- Where
- Clay County, 4.26 mi E of Fairfield
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 40.420, -98.040
A wind gust 63 MPH was measured by a mesonet station located three miles east-southeast of Fairfield. Emergency management also reported damage to a grain bin in the area.
Thunderstorm Wind, Hamilton
- When
- May 23, 11:55 PM CST to May 24, 12:00 AM CST
- Where
- Hamilton County, 1.25 mi ENE of Hampton to 3.66 mi E of Hampton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 40.880, -97.880
Wind gusts were estimated to be 60 to 70 MPH. Emergency management reported at least two damaged irrigation pivots in the area.
Thunderstorm Wind, Nuckolls
- When
- May 24, 12:01 AM CST
- Where
- Nuckolls County, 5.09 mi NNE of Angus
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.350, -97.950
A wind gust of 63 MPH was measured by a mesonet station located two miles southeast of Edgar.
Thunderstorm Wind, Clay
- When
- May 24, 12:04 AM CST
- Where
- Clay County, 2.95 mi SW of Ong
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.370, -97.910
A wind gust of 75 MPH was measured by a mesonet station located three miles east of Edgar.
Thunderstorm Wind, Thayer
- When
- May 24, 12:08 AM CST
- Where
- Thayer County, 2.76 mi S of Davenport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.280, -97.800
A wind gust of 63 MPH was measured by a mesonet station located two miles south-southeast of Davenport.
Thunderstorm Wind, Clay
- When
- May 24, 12:08 AM CST to 12:15 AM CST
- Where
- Clay County, Ong to 0.53 mi E of Ong
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.400, -97.870
Wind gusts of 61 MPH were measured by mesonet station located one mile and two miles west of Ong.
Thunderstorm Wind, Thayer
- When
- May 24, 12:15 AM CST
- Where
- Thayer County, 3.79 mi WNW of Deshler
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.180, -97.780
A wind gust of 58 MPH was measured by a mesonet station located four miles northwest of Deshler.
Thunderstorm Wind, Fillmore
- When
- May 24, 12:15 AM CST to 12:30 AM CST
- Where
- Fillmore County, 4.39 mi NW of Shickley to 3.18 mi E of Geneva
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.467, -97.777
Wind gusts between 58 and 63 MPH were measured by several mesonet stations along this path. The peak gust of 63 MPH was measured by mesonet stations located four miles east-southeast of Geneva and three miles east-northeast of Geneva.
Thunderstorm Wind, Fillmore
- When
- May 24, 12:17 AM CST
- Where
- Fillmore County, 3.18 mi SSE of Shickley
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.380, -97.690
A wind gust of 71 MPH was measured by a mesonet station located three miles southeast of Shickley.
Thunderstorm Wind, Fillmore
- When
- May 24, 12:35 AM CST
- Where
- Fillmore County, 3.81 mi NW of Milligan
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.540, -97.430
A wind gust of 69 MPH was measured by a mesonet station located four miles northwest of Milligan.
Thunderstorm Wind, Thayer
- When
- May 24, 12:40 AM CST to 12:45 AM CST
- Where
- Thayer County, 4.44 mi SSE of Deshler to 2.07 mi N of Chester
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.090, -97.690
Wind gusts of 63 MPH were measured by mesonet stations located three miles north of Chester and four miles south-southeast of Deshler.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 23 to 24, 20248 injured · $2.7 million · EF1 · 70 events
- Tornadoes and Hail in Nebraska, May 23, 2024$4.6 million · EF2 · 23 events
- Tornadoes and Hail in Nebraska, May 23, 2024$770,000 · EF1 · 31 events
- Tornadoes and Hail in Nebraska, May 23 to 25, 2024EF1 · 62 events
- Damaging Winds and Lightning Strike in Mississippi, May 23, 2024$176,000 · 60 kt wind · 7 events
- Damaging Winds in Pennsylvania, May 23, 2024$118,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in New York, May 23, 20241 injured · $29,000 · 1.5 in hail · 15 events
- Flash Flood and Damaging Winds in Tennessee, May 23, 2024$75,000 · 78 kt wind · 3 events
- Tornado and Damaging Winds in Texas, May 23, 2024EF1 · 4 events
- Hail and Damaging Winds in Connecticut, May 23, 2024$23,000 · 1 in hail · 9 events
- Damaging Winds and High Wind in Kansas, May 23, 2024$20,000 · 87 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, May 23, 20241.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1180057, 1180058, 1180081, 1180082, 1180273, 1180084, 1180314, 1180086, 1180278, 1180317, 1180318, 1180087, 1180319, 1180313, 1180088, 1180089, 1180092, 1180230, 1180233, 1180238, 1180243, 1180236, 1180247, 1180250, 1180251, 1180252, 1180253, 1180255, 1180264, 1180262, 1180260, 1180258.